MAUDE Adverse Event Report: LIVANOVA CANADA CORP MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANADA CORP MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE; TISSUE HEART VALVES
Model Number DLA21
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Information (3190)
Date of Event 10/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device disposition not presently known.
 
Event or Problem Description
A mitroflow dla was implanted on (b)(6) 2014 at the aortic position.On (b)(6) 2018, the valve was explanted and replaced with a solo smart valve.No other information was provided.
 
Event or Problem Description
A mitroflow dla was implanted on (b)(6), 2014 at the aortic position.On (b)(6), 2018, the valve was explanted and replaced with a solo smart size 21 valve.No other information was provided.
 
Additional Manufacturer Narrative
The manufacturing and material records for the mitroflow bioprosthetic pericardial heart valve, model # dla21, s/n # 373390, as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a dla21 mitroflow aortic pericardial heart valve at the time of manufacture and release.The manufacturer was unable to obtain additional information about the reported event, despite multiple attempts to follow up.As such, the root cause of the event cannot be determined, and the relationship to the device cannot be determined.However, based on the document review performed, no manufacturing deficiencies were identified.Based on the relative dimensions of the dla21 and the solo smart size 21, it is possible that mis-sizing contributed to the reported event.However, due to the limited information provided, and given that the implant position (supra- or intra-annular) of the dla valve is unknown, this cannot be confirmed.Should additional information be received in the future, the case will be re-evaluated and appropriate investigative action will be taken.H3 other text : unable to follow up; not returned.

Brand Name
MITROFLOW DLA AORTIC PERICARDIAL HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANADA CORP
5005 north fraser way
burnaby, bc
MDR Report Key8156894
Report Number3004478276-2018-00362
Device Sequence Number19262668
Product Code LWR
UDI-Device Identifier00896208000160
UDI-Public(01)00896208000160(240)DLA21(17)160630
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P060038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2016
Device Model NumberDLA21
Device Catalogue NumberDLA21
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer01/11/2019
Initial Report FDA Received Date12/12/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR